MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number FLR01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p93638, p93546, p92f0t.Per photographic evaluation: there was no sample received for analysis.Only a picture of the sample was received for analysis.Upon visual inspection of the picture, the retractor was noted to be torn and separated from the ring, no loss of material can be observed.However, no conclusion could be reached as to the cause of the reported incident as the device was not returned for analysis.The photos do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.  the lot history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the packaging process.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
Device breakage.Opened the packing, found the device was broken.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # p93638.Device analysis: the analysis results of the flr01 found that it was received with the retractor torn.In addition, the tyvek was returned along with the instrument.The tear initiated 2 inches below the upper retractor ring and continued toward the lower retractor ring.No conclusion could be reached as to what may have caused the found condition.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
DEXTRUS SMALL ACCESS RETRACTOR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7306641
Report Number3005075853-2018-08273
Device Sequence Number13719775
Product Code GCJ
UDI-Device Identifier20705036001963
UDI-Public20705036001963
Combination Product (Y/N)N
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberFLR01
Device Lot NumberP4RV9A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1